Alert archive / Texas / Freeze Warnings in 2009
Freeze Warning 2, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this freeze warning at Nov 16, 2009, 3:49 AM CST for 13 counties in Texas. It took effect at Nov 17, 2009, 2:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2009, 3:49 AM CST (09:49 UTC)
- In effect from
- Nov 17, 2009, 2:00 AM CST
- Expired
- Nov 17, 2009, 8:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Bandera County, TX, Blanco County, TX, Burnet County, TX, Edwards County, TX, Gillespie County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Llano County, TX, Medina County, TX, Real County, TX, Uvalde County, TX, Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 116 km from the middle of the area, began a volume at 09:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 9.8 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2052 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -58 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KEWX 160949 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 349 AM CST MON NOV 16 2009 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM CST TUESDAY... .CLEAR SKIES AND LIGHT WINDS WILL COMBINE TO ALLOW TEMPERATURES TO DROP INTO THE UPPER 20S TO LOWER 30S ACROSS PORTIONS OF THE HILL COUNTRY LATE TONIGHT..PARTICULARLY IN PROTECTED VALLEYS. TXZ171-184>188-161800- /O.NEW.KEWX.FZ.W.0002.091117T0800Z-091117T1400Z/ LLANO-EDWARDS-REAL-KERR-BANDERA-GILLESPIE- INCLUDING THE CITIES OF...LLANO...ROCKSPRINGS...LEAKEY... KERRVILLE...BANDERA...FREDERICKSBURG 349 AM CST MON NOV 16 2009 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CST TUESDAY. CLEAR SKIES AND LIGHT WINDS WILL COMBINE TO ALLOW TEMPERATURES TO DROP INTO THE UPPER 20S TO LOWER 30S ACROSS PORTIONS OF THE HILL COUNTRY LATE TONIGHT..PARTICULARLY IN PROTECTED VALLEYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. && $$
2 follow-up statements
000 WWUS74 KEWX 162130 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 330 PM CST MON NOV 16 2009 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM CST TUESDAY... .CLEAR SKIES AND LIGHT WINDS WILL COMBINE TO ALLOW TEMPERATURES TO DROP INTO THE UPPER 20S TO LOWER 30S ACROSS PORTIONS OF THE HILL COUNTRY LATE TONIGHT...PARTICULARLY IN PROTECTED VALLEYS. TXZ172-183-189-190-202>204-171300- /O.EXA.KEWX.FZ.W.0002.091117T0800Z-091117T1400Z/ BURNET-VAL VERDE-KENDALL-BLANCO-KINNEY-UVALDE-MEDINA- INCLUDING THE CITIES OF...BURNET...DEL RIO...BOERNE...BLANCO... BRACKETTVILLE...UVALDE...HONDO 330 PM CST MON NOV 16 2009 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CST TUESDAY. CLEAR SKIES AND LIGHT WINDS WILL COMBINE TO ALLOW TEMPERATURES TO DROP INTO THE UPPER 20S TO LOWER 30S ACROSS PORTIONS OF THE HILL COUNTRY LATE TONIGHT...PARTICULARLY IN PROTECTED VALLEYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. && $$ TXZ171-184>188-171300- /O.CON.KEWX.FZ.W.0002.091117T0800Z-091117T1400Z/ LLANO-EDWARDS-REAL-KERR-BANDERA-GILLESPIE- INCLUDING THE CITIES OF...LLANO...ROCKSPRINGS...LEAKEY... KERRVILLE...BANDERA...FREDERICKSBURG 330 PM CST MON NOV 16 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CST TUESDAY... CLEAR SKIES AND LIGHT WINDS WILL COMBINE TO ALLOW TEMPERATURES TO DROP INTO THE UPPER 20S TO LOWER 30S ACROSS PORTIONS OF THE HILL COUNTRY LATE TONIGHT...PARTICULARLY IN PROTECTED VALLEYS. ISOLATED PROTECTED LOW LYING AREAS NORTH OF A ROCKSPRINGS TO FREDERICKSBURG LINE MAY EXPERIENCE A HARD FREEZE...WITH TEMPERATURES FALLING INTO THE 26 TO 28 DEGREE RANGE FOR A FEW HOURS NEAR DAYBREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. && $$
000 WWUS74 KEWX 170238 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 838 PM CST MON NOV 16 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CST TUESDAY... .CLEAR SKIES..DRY AIR AND LIGHT WINDS WILL COMBINE TO CAUSE TEMPERATURES TO DROP INTO THE UPPER 20S TO LOWER 30S ACROSS PORTIONS OF THE HILL COUNTRY LATE TONIGHT...PARTICULARLY IN PROTECTED VALLEYS. TXZ171-172-183>190-202>204-171400- /O.CON.KEWX.FZ.W.0002.091117T0800Z-091117T1400Z/ LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE- KENDALL-BLANCO-KINNEY-UVALDE-MEDINA- INCLUDING THE CITIES OF...LLANO...BURNET...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...BRACKETTVILLE...UVALDE...HONDO 838 PM CST MON NOV 16 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CST TUESDAY... CLEAR SKIES AND LIGHT WINDS WILL COMBINE TO ALLOW TEMPERATURES TO DROP INTO THE UPPER 20S TO LOWER 30S ACROSS PORTIONS OF THE HILL COUNTRY LATE TONIGHT...PARTICULARLY IN PROTECTED VALLEYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this freeze warning went out at Nov 16, 3:38 AM CST, 11 minutes earlier.
Area forecast discussion, Nov 16, 3:38 AM CST, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 338 AM CST MON NOV 16 2009 .DISCUSSION... COLD FRONT SWEEPING THROUGH THE AREA THIS MORNING WITH SURFACE RIDGE BUILDING IN DURING THE DAY. DECREASING CLOUDS OVER EASTERN SECTIONS THIS MORNING WITH RAINS ENDING. CLEAR AND COLD TONIGHT UNDER DRY NORTHWEST FLOW. SUNNY AND MILD TUESDAY WITH SEASONAL TEMPERATURES. A LIGHT FREEZE IS POSSIBLE OVER PORTIONS OF THE HILL COUNTRY BOTH TONIGHT AND TOMORROW NIGHT. THE ACTIVE SOUTHERN BRANCH OF JET WILL AID IN DYNAMICALLY SWITCHING LOW LEVEL WINDS AROUND TO SOUTHERLY ON WEDNESDAY BUT MOISTURE STILL LIMITED. PATCHY MORNING FOG THURSDAY AS LIGHT SOUTHEAST FLOW CONTINUES. WITH AN APPROACHING SHORT WAVE THURSDAY AFTERNOON INTO THURSDAY NIGHT..COULD SEE A FEW SHOWERS FROM THE I-35 CORRIDOR EASTWARD.. ALONG WITH SOME PATCHY FOG. SHORT WAVE RIDGE WILL PUSH ACROSS FRIDAY NIGHT BUT AIRMASS WILL STILL REMAIN MOIST..SO MORNING FOG A POSSIBILITY. SOUTHEAST FLOW WILL INCREASE SATURDAY IN ADVANCE OF NEXT SYSTEM PUSHING INTO THE INTERMOUNTAIN REGION. THE ATTENDANT COLD FRONT WILL PUSH INTO NORTHERN PORTIONS OF THE CWA LATE SUNDAY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF IT. && .FIRE WEATHER...THE STRONG COLD FRONT PUSHING INTO THE REGION EARLY THIS MORNING WILL RESULT IN NEAR CRITICAL WINDS AND HUMIDITY VALUES ONLY FOR A FEW HOURS BEGINNING AROUND MIDDAY TO MID AFTERNOON. THUS ELEVATED FIRE WEATHER CONDITIONS WILL BE MENTIONED OVER THE SOUTHERN EDWARDS PLATEAU AND RIO GRANDE PLAINS THIS AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 63 42 70 42 74 / - 0 0 0 0 AUSTIN BERGSTROM INTL AIRPORT 66 36 71 32 75 / - 0 0 0 0 NEW BRAUNFELS MUNI AIRPORT 68 37 72 39 76 / - 0 0 0 0 BURNET MUNI AIRPORT 62 37 66 40 70 / 0 0 0 0 0 DEL RIO INTL AIRPORT 71 39 72 43 74 / 0 0 0 0 0 GEORGETOWN MUNI AIRPORT 62 40 67 42 72 / - 0 0 0 0 HONDO MUNI AIRPORT 70 34 69 40 75 / - 0 0 0 0 SAN MARCOS MUNI AIRPORT 66 37 71 38 76 / - 0 0 0 0 LA GRANGE - FAYETTE REGIONAL 62 41 64 39 71 / 10 0 0 0 0 SAN ANTONIO INTL AIRPORT 67 38 72 40 74 / - 0 0 0 0 STINSON MUNI AIRPORT 70 40 72 41 75 / 10 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING FROM 2 AM TO 8 AM CST TUESDAY FOR THE FOLLOWING COUNTIES: BANDERA...EDWARDS...GILLESPIE...KERR...LLANO...REAL. && 02/08
Hazardous weather outlook, Nov 15, 7:51 PM CST, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 751 PM CST SUN NOV 15 2009 TXZ172-173-189>194-202>209-217>225-228-161500- BURNET-WILLIAMSON-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY- UVALDE-MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK- ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 751 PM CST SUN NOV 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ171-183>188-161500- LLANO-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE- 751 PM CST SUN NOV 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... TEMPERATURES IN THE WAKE OF A COLD WILL FALL TO FREEZING ON MONDAY NIGHT AND AGAIN TUESDAY NIGHT IN LOW LYING AREAS OF THE WESTERN HILL COUNTRY. A FREEZE WARNING MAY BE REQUIRED FOR MONDAY NIGHT FOR PART OF THE HILL COUNTRY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Nov 16, 1:08 AM CST, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 108 AM CST MON NOV 16 2009 TXZ171>173-183>194-202>209-217>225-228-161000- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETTSVILLE...CARRIZO SPRINGS 108 AM CST MON NOV 16 2009 ...SCATTERED SHOWERS AND THUNDERSTORMS ALONG A COLD FRONT... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG A COLD FRONT EARLY THIS MORNING...ALONG AND EAST OF A GEORGETOWN TO AUSTIN TO BOERNE TO SABINAL TO CRYSTAL CITY LINE... INCLUDING THE METROPOLITAN AREAS OF AUSTIN AND SAN ANTONIO. AS THESE SHOWERS AND THUNDERSTORMS MOVE EAST AT 40 MPH... BRIEF WIND GUSTS OF 25 TO 45 MPH...SOME HAIL...AND BRIEF PERIODS OF MODERATE RAIN ARE POSSIBLE. OCCASIONAL DANGEROUS LIGHTNING WILL ACCOMPANY THE THUNDERSTORMS. COOLER NORTHWEST WIND OF 15 TO 25 MPH ARE EXPECTED IN WAKE OF THE COLD FRONT.
Special weather statement, Nov 16, 2:49 AM CST, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 249 AM CST MON NOV 16 2009 TXZ171>173-183>194-202>209-217>225-228-161000- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETTSVILLE...CARRIZO SPRINGS 249 AM CST MON NOV 16 2009 ...SCATTERED SHOWERS AND THUNDERSTORMS ALONG A COLD FRONT... SCATTERED SHOWERS AND THUNDERSTORMS FROM NEAR AND EAST OF AUSTIN TO SAN ANTONIO TO PEARSALL AND JOURDANTON WILL CONTINUE MOVING EAST AT 40 MPH. THESE SHOWERS AND THUNDERSTORMS ARE ASSOCIATED WITH A FAST MOVING COLD FRONT...THAT WAS LOCATED FROM EAST OF AUSTIN TO SOUTH OF SAN ANTONIO TO JOURDANTON AT 245 AM. AS THESE SHOWERS AND THUNDERSTORMS MOVE EAST AT 40 MPH...THEY WILL AFFECT AREAS ALONG AND EAST OF IH-35. BRIEF WIND GUSTS OF 25 TO 45 MPH...SOME HAIL...AND BRIEF PERIODS OF MODERATE RAIN ARE POSSIBLE. OCCASIONAL DANGEROUS LIGHTNING WILL ACCOMPANY THE THUNDERSTORMS. COOLER NORTHWEST WIND OF 15 TO 25 MPH ARE EXPECTED IN WAKE OF THE COLD FRONT.
Special weather statement, Nov 16, 3:48 AM CST, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 348 AM CST MON NOV 16 2009 TXZ171>173-183>194-202>209-217>225-228-161115- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETTSVILLE...CARRIZO SPRINGS 348 AM CST MON NOV 16 2009 ...SCATTERED SHOWERS AND THUNDERSTORMS ALONG A COLD FRONT... SCATTERED SHOWERS AND THUNDERSTORMS ALONG A LINE FROM GIDDINGS TO SEGUIN TO PLEASANTON WILL CONTINUE MOVING EAST AT 40 MPH. THESE SHOWERS AND THUNDERSTORMS ARE ASSOCIATED WITH A FAST MOVING MID NOVEMBER COLD FRONT...THAT WAS LOCATED FROM NEAR GIDDINGS TO EAST OF PLEASANTON AT 345 AM. AS THESE SHOWERS AND THUNDERSTORMS MOVE EAST AT 40 MPH...THEY WILL AFFECT AREAS OF SOUTH CENTRAL TEXAS ALONG AND EAST OF A GIDDINGS TO SEGUIN TO PLEASANTON LINE. BRIEF WIND GUSTS OF 25 TO 40 MPH...SOME HAIL...AND BRIEF PERIODS OF MODERATE RAIN ARE POSSIBLE. OCCASIONAL DANGEROUS LIGHTNING WILL ACCOMPANY THE THUNDERSTORMS. COOLER NORTHWEST WINDS OF 15 TO 25 MPH ARE EXPECTED IN WAKE OF THE COLD FRONT.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.